Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 34, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 23, 2008, 4:46 AM CST for 4 counties in Texas; Lea County, New Mexico. It took effect at Dec 23, 2008, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 4:46 AM CST (10:46 UTC)
- In effect from
- Dec 23, 2008, 12:00 PM CST
- Expired
- Dec 23, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Andrews County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 86 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 231046 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 446 AM CST TUE DEC 23 2008 ...INCREASING WINDS ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY AND INTO TONIGHT... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE ROCKY MOUNTAINS TODAY AND INTO THE SOUTHERN U.S. PLAINS BY EARLY WEDNESDAY MORNING. STRONG WINDS ALOFT ASSOCIATED WITH THIS SYSTEM WILL IMPACT THE GUADALUPE AND DELAWARE MOUNTAINS...ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS AND THE EDDY COUNTY PLAINS. THESE STRONG WINDS SHOULD GRADUALLY DIMINISH BY EARLY TUESDAY EVENING ACROSS THE EDDY COUNTY PLAINS...WITH THE STRONG WINDS EXPECTED TO CONTINUE ACROSS THE MOUNTAINS THROUGH LATE TUESDAY EVENING. VERY WINDY CONDITIONS ARE ALSO EXPECTED ACROSS LEA COUNTY NEW MEXICO...THE WEST AND NORTHWESTERN PERMIAN BASIN...UPPER TRANS PECOS AND MARFA PLATEAU THIS AFTERNOON. SOUTHWEST WINDS OF 30 TO NEAR 35 MPH AND GUSTS NEAR 55 MPH COULD OCCUR IN THESE AREAS. NMZ028-TXZ057-232200- /O.UPG.KMAF.HW.A.0048.081223T1800Z-081224T0000Z/ /O.EXB.KMAF.HW.W.0063.081223T1800Z-081224T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN 446 AM CST TUE DEC 23 2008 /346 AM MST TUE DEC 23 2008/ ...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED FROM LATE THIS MORNING THROUGH THE AFTERNOON. A DECREASE IN WIND SPEEDS IS ANTICIPATED THIS EVENING...ESPECIALLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ074-258-232200- /O.CON.KMAF.HW.W.0063.000000T0000Z-081224T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 446 AM CST TUE DEC 23 2008 /346 AM MST TUE DEC 23 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 75 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH THIS EVENING. FARTHER SOUTH INTO THE DAVIS MOUNTAINS...SOUTHWEST WINDS NEAR 40 MPH... WITH GUSTS NEAR 65 MPH ARE POSSIBLE...ESPECIALLY FOR ELEVATIONS ABOVE 6000 FEET. WIND SPEEDS ACROSS BOTH MOUNTAIN RANGES WILL BEGIN TO DECREASE BY VERY EARLY WEDNESDAY MORNING. HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS PLANNING TRAVEL ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THROUGH TONIGHT...ESPECIALLY DRIVERS OF CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ029-033-034-TXZ058-059-232200- /O.UPG.KMAF.HW.A.0048.081223T1800Z-081224T0000Z/ /O.NEW.KMAF.WI.Y.0034.081223T1800Z-081224T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...PECOS...MENTONE...RED BLUFF LAKE 446 AM CST TUE DEC 23 2008 /346 AM MST TUE DEC 23 2008/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 30 TO NEAR 40 MPH WITH GUSTS NEAR 55 MPH ARE EXPECTED THIS AFTERNOON. A DECREASE IN WIND SPEEDS IS ANTICIPATED THIS EVENING...ESPECIALLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ045-046-050-080-232200- /O.NEW.KMAF.WI.Y.0034.081223T1800Z-081224T0000Z/ GAINES-DAWSON-ANDREWS-MARFA PLATEAU- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS...MARFA 446 AM CST TUE DEC 23 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED THIS AFTERNOON. A DECREASE IN WIND SPEEDS IS ANTICIPATED THIS EVENING...ESPECIALLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS74 KMAF 232140 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 340 PM CST TUE DEC 23 2008 ...HIGH WINDS ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH TONIGHT... .AN UPPER LEVEL STORM SYSTEM MOVING ACROSS THE ROCKY MOUNTAINS THIS AFTERNOON WILL PASS ACROSS THE SOUTHERN U.S. PLAINS BY EARLY WEDNESDAY MORNING. STRONG WINDS ALOFT ASSOCIATED WITH THIS SYSTEM ARE OCCURRING ACROSS THE GUADALUPE AND DELAWARE MOUNTAINS... THE DAVIS MOUNTAINS ABOVE 6000 FEET... AND THE EDDY COUNTY PLAINS. THESE STRONG WINDS SHOULD GRADUALLY DIMINISH THIS EVENING ACROSS THE EDDY COUNTY PLAINS... WITH THE STRONG WINDS CONTINUING ACROSS THE MOUNTAINS THROUGH TONIGHT. VERY WINDY CONDITIONS ARE ALSO EXPECTED ACROSS LEA COUNTY NEW MEXICO... THE WEST AND NORTHWESTERN PERMIAN BASIN... THE UPPER TRANS PECOS AND MARFA PLATEAU THE REMAINDER OF THIS AFTERNOON. TXZ074-240900- /O.EXT.KMAF.HW.W.0063.000000T0000Z-081224T0900Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 340 PM CST TUE DEC 23 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY. ACROSS THE DAVIS MOUNTAINS SOUTHWEST WINDS OF 40 MPH WITH GUSTS NEAR 65 MPH ARE POSSIBLE... ESPECIALLY FOR ELEVATIONS ABOVE 6000 FEET. WIND SPEEDS WILL BEGIN TO DECREASE BY VERY EARLY WEDNESDAY MORNING. HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS PLANNING TRAVEL ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THROUGH TONIGHT...ESPECIALLY DRIVERS OF CAMPERS...VANS...AND TRACTOR TRAILERS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-241200- /O.EXT.KMAF.HW.W.0063.000000T0000Z-081224T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 240 PM MST TUE DEC 23 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM MST WEDNESDAY. WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 75 MPH WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS TONIGHT. WIND SPEEDS WILL BEGIN TO DECREASE BY EARLY WEDNESDAY MORNING. HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS PLANNING TRAVEL ACROSS THE GUADALUPE MOUNTAINS TONIGHT... ESPECIALLY DRIVERS OF CAMPERS... VANS...AND TRACTOR TRAILERS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-240000- /O.CON.KMAF.HW.W.0063.000000T0000Z-081224T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN 340 PM CST TUE DEC 23 2008 /240 PM MST TUE DEC 23 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL CONTINUE ACROSS THE EDDY COUNTY PLAINS THE REMAINDER OF THE AFTERNOON. A DECREASE IN WIND SPEEDS IS ANTICIPATED THIS EVENING AFTER SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ029-033-034-TXZ045-046-050-058-059-080-240000- /O.CON.KMAF.WI.Y.0034.000000T0000Z-081224T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- MARFA PLATEAU- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...ANDREWS...PECOS...MENTONE... RED BLUFF LAKE...MARFA 340 PM CST TUE DEC 23 2008 /240 PM MST TUE DEC 23 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE THIS AFTERNOON. A DECREASE IN WIND SPEEDS IS ANTICIPATED THIS EVENING AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KMAF 240014 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 614 PM CST TUE DEC 23 2008 ...HIGH WINDS TO CONTINUE ACROSS THE DAVIS AND GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT... .AN UPPER LEVEL STORM SYSTEM MOVING ACROSS THE SOUTHERN ROCKIES THIS EVENING WILL PASS ACROSS THE REGION BY EARLY WEDNESDAY MORNING. STRONG WINDS ALOFT ASSOCIATED WITH THIS SYSTEM ARE OCCURRING ACROSS THE GUADALUPE AND DELAWARE MOUNTAINS...AS WELL AS THE DAVIS MOUNTAINS OF WEST TEXAS FOR ELEVATIONS ABOVE 6000 FEET. STRONG WINDS WILL CONTINUE ACROSS THE MOUNTAINS THROUGH THE OVERNIGHT HOURS...BEFORE GRADUALLY SUBSIDING BY SUNRISE. NMZ028-TXZ057-240115- /O.EXP.KMAF.HW.W.0063.000000T0000Z-081224T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN 614 PM CST TUE DEC 23 2008 /514 PM MST TUE DEC 23 2008/ ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING. ALTHOUGH WIND REMAIN ELEVATED ACROSS MUCH OF THE SOUTHEAST NEW MEXICO PLAINS EARLY THIS EVENING...SPEEDS HAVE NOW FALLEN BELOW WARNING CRITERIA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. && $$ NMZ029-033-034-TXZ045-046-050-058-059-080-240115- /O.EXP.KMAF.WI.Y.0034.000000T0000Z-081224T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- MARFA PLATEAU- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...ANDREWS...PECOS...MENTONE... RED BLUFF LAKE...MARFA 614 PM CST TUE DEC 23 2008 /514 PM MST TUE DEC 23 2008/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING. WINDS ACROSS THE NORTHWESTERN PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS...AND UPPER TRANS PECOS REMAIN ELEVATED THIS EVENING IN RESPONSE TO THE PASSING OF AN UPPER LEVEL STORM SYSTEM. SPEEDS HAVE BEEN ON A DECREASING TREND OVER THE PAST FEW HOURS AND AS A RESULT...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. && $$ TXZ074-240815- /O.CON.KMAF.HW.W.0063.000000T0000Z-081224T0900Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 614 PM CST TUE DEC 23 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. ACROSS THE DAVIS MOUNTAINS SOUTHWEST WINDS OF 40 MPH WITH GUSTS NEAR 65 MPH ARE POSSIBLE...ESPECIALLY FOR ELEVATIONS ABOVE 6000 FEET. WIND SPEEDS WILL BEGIN TO DECREASE BY VERY EARLY WEDNESDAY MORNING. HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS PLANNING TRAVEL ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THROUGH TONIGHT...ESPECIALLY DRIVERS OF CAMPERS...VANS...AND TRACTOR TRAILERS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-240815- /O.CON.KMAF.HW.W.0063.000000T0000Z-081224T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 514 PM MST TUE DEC 23 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 75 MPH WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS TONIGHT. WIND SPEEDS WILL BEGIN TO DECREASE BY EARLY WEDNESDAY MORNING. HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS PLANNING TRAVEL ACROSS THE GUADALUPE MOUNTAINS TONIGHT...ESPECIALLY DRIVERS OF CAMPERS...VANS...AND TRACTOR TRAILERS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 11:22 PM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Dec 22, 11:22 PM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1122 PM CST MON DEC 22 2008
.AVIATION...
STRONG WARM AIR ADVECTION SUPPORTED BY A STRENGTHENING LOW-LEVEL JET
WILL LEAD TO SIGNIFICANT AVIATION CONCERNS THROUGH THE MORNING HOURS
AS A WELL DEVELOPED LOW-LEVEL CLOUD DECK ADVANCES TOWARDS THE
REGION. LATEST SATELLITE TRENDS SHOW THE CLOUD DECK IN QUESTION
LOCATED ACROSS THE EASTERN PERMIAN BASIN WITH RAPID UPSTREAM
DEVELOPMENT OCCURRING UP THE PECOS RIVER VALLEY TOWARDS KFST.
DERIVED SOUNDINGS THROUGH THE EARLY MORNING HOURS INDICATE
LIFR...AND POSSIBLY VLIFR CEILINGS BY 12Z. FOR NOW HAVE DECIDED TO
MENTION HIGH END LIFR CEILINGS BASED ON RAPID WESTWARD EXPANSION
AND DOWNSTREAM OBSERVATIONS. LOW CLOUDS WILL LIKELY STICK AROUND
THROUGH LATE MORNING BEFORE A STRENGTHENING PRESSURE GRADIENT
BEGINS STRONG LOW-LEVEL MIXING. GUSTY WINDS IN ACCORDANCE WITH
DECENT LOW-LEVEL LAPSE RATES WILL SUPPORT ANOTHER GUSTY AFTERNOON
ACROSS THE REGION WITH THE STRONGEST ACTIVITY LIKELY RESIDING
ACROSS THE MID/UPPER TRANS PECOS...AS WELL AS PORTIONS OF THE SE
NM PLAINS. GRADUAL VEERING TOWARDS THE SOUTHWEST EXPECTED THROUGH
THE FORECAST PERIOD AS AN UPPER-LEVEL TROUGH AXIS SLIDES EAST OF
THE AREA BY 00Z WED.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 11 PM MST TUESDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...HIGH WIND WARNING UNTIL MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS.
HIGH WIND WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...
LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
03Hazardous weather outlook, Dec 23, 4:11 AM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 411 AM CST TUE DEC 23 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 411 AM CST TUE DEC 23 2008 /311 AM MST TUE DEC 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH 11 PM MST...MIDNIGHT CST...FOR THE GUADALUPE AND DAVIS MOUNTAINS. A HIGH WIND WARNING IS ALSO IN EFFECT THIS AFTERNOON FOR THE EDDY COUNTY PLAINS AND FOR CULBERSON COUNTY... PRIMARILY FOR THE HIGHER ELEVATIONS INCLUDING THE DELAWARE MOUNTAINS AND THE HIGHWAY 54 CORRIDOR. SOUTHWEST TO WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE THIS AFTERNOON FOR OTHER LOCATIONS IN THE WARNED AREA. WIND ADVISORY CRITERIA WILL ALSO BE MET THIS AFTERNOON ACROSS LEA COUNTY NEW MEXICO...THE NORTHWEST AND WEST PORTIONS OF TEXAS PERMIAN BASIN...AND THE MARFA PLATEAU. SUSTAINS WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATER THIS AFTERNOON. WINDY CONDITIONS ACROSS THE AREA WILL AT TIMES RESULT IN REDUCED VISIBILITIES DUE TO BLOWING DUST. MOTORISTS ARE URGED TO USE EXTRA CAUTION WHILE DRIVING ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS TODAY AND TONIGHT. IN ADDITION...THE COMBINATION OF VERY WINDY CONDITIONS AND MINIMUM AFTERNOON RELATIVE HUMIDITIES RANGING FROM 17 TO 23 PERCENT WILL RESULT IN INCREASED FIRE WEATHER POTENTIAL ACROSS EDDY COUNTY NEW MEXICO...THE UPPER TRANS PECOS...WESTERN PERMIAN BASIN...STOCKTON PLATEAU...MARFA PLATEAU...AND THE VAN HORN AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY AND WINDY CONDITIONS MAY AGAIN DEVELOP ON FRIDAY ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.